MAUDE Adverse Event Report: BOVIE MEDICAL CORP. BOVIE MEDICAL; GROUNDING CABLE

BOVIE MEDICAL CORP. BOVIE MEDICAL; GROUNDING CABLE
Model Number A1252C
Medical Device Problem Codes Grounding Malfunction (1271); Output Problem (3005)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting return of the reported device and/or additional information from the complainint to complete the evaluation.
 
Event or Problem Description
The complainant alleges, "burned on the finger when using the a952 generator with a1252c cable.Cable did not ground correctly.No patient involvement.Physician involvement (minor burn)".
 
Additional Manufacturer Narrative
The nurse was having difficulty getting the a952 diathermy to work- an experienced sales person was face timing the customer to see what was happening and they were trouble shooting- the nurse went to pull the blade out of the handle and it sparked burning one of the fingers on her right hand.The unit was immediately picked up by our staff and a loan one was supplied.The machine was extensively tested by our biomedical dept and the conclusion was that the the nem alarm is not getting activated irrespective of whether a ground cable is connected or not.It is likely that the nurse accidentally activated the monopolar pencil thinking that the unit will not work as no ground cable was connected.The device is currently being sent back to the manufacturer.The root cause is determined to be unexpected component failure.If additional information is obtained that is pertinent to the investigation or provides additional details a follow-up report will be provided.Until such time, this can be seen as the final report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned to the manufacturer for full investigation.The complaint was unable to be duplicated by the manufacturing team.The complaint was unable to be confirmed and true root cause remains undetermined.If additional information is obtained that is pertinent to the investigation or provides additional details a follow-up report will be provided.Until such time, this can be seen as the final report.
 
Event or Problem Description

Brand Name
BOVIE MEDICAL
Common Device Name
GROUNDING CABLE
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
steven fox
3034 owen drive
antioch, TN 37013
MDR Report Key19589129
Report Number3007208013-2024-00028
Device Sequence Number11591864
Product Code GEI
UDI-Device Identifier10607151001541
UDI-Public10607151001541
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K021817
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberA1252C
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer05/30/2024
05/30/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/19/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown